| Catalog Number |
D128211 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/22/2026
Type of Reportable Event
Malfunction
Event or Problem Description
A patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with a pentaray nav catheter that was not flushing after trying to reinsert it back into the patient.It was discovered that the lumen was not flushing when the pentaray nav catheter was inserted back into the patient for remapping.They exchanged the catheter to resolve and continue the case.Additional information was received indicating it is the pentaray nav catheter that was suspected to have the irrigation issue since no pump was used during this case.The catheter was on a continuous pressure bag infusion of heparinized saline.There was no patient consequence.
Additional Manufacturer Narrative
On 17-feb-2026, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
Additional Manufacturer Narrative
A patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with a pentaray nav catheter that was not flushing after trying to reinsert it back into the patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and irrigation test of the returned device were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test since the irrigation tube was found bent into a "z" shape inside the tip area.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The irrigation issue reported by the customer was confirmed.The root cause of the folded irrigation tubing is traced to the manufacturing process.The instruction for use (ifu) contain the following warning and precautions: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).